Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 161, NWS St. Louis, MO

June 8, 2020Reynolds County, Missouri

NWS St. Louis, MO issued this river flood warning at Jun 8, 2020, 12:00 PM CDT for Reynolds County, Missouri. It took effect at Jun 9, 2020, 7:42 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Jun 8, 2020, 12:00 PM CDT (17:00 UTC)
In effect from
Jun 9, 2020, 7:42 PM CDT
Expired
Jun 9, 2020, 9:59 AM CDT
In force
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Reynolds County, MO

The radar

The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River near Annapolis (ANNM7). The gauge peaked at 5.07 ft at Jun 10, 2020, 4:00 AM CDT.

actionminormoderate5101506/0806/0906/10
Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

982 
WGUS83 KLSX 081700
FLSLSX
Flood Statement
National Weather Service St Louis MO
1200 PM CDT Mon Jun 8 2020

...The flood warning continues for the following rivers in Missouri..

  Missouri River near Chamois

  Missouri River at Gasconade

  Missouri River at Hermann

  Missouri River at St. Charles

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-092258-
/O.NEW.KLSX.FL.W.0161.200610T0042Z-200611T1930Z/
/ANNM7.1.ER.200610T0042Z.200610T0600Z.200610T1330Z.NO/
1200 PM CDT Mon Jun 8 2020

* At 11:15 AM Monday the stage was 4.2 feet.
* Flood stage is 8.0 feet.
* The river is forecast to rise above flood stage by tomorrow evening
  and to crest near 9.5 feet by early Wednesday morning. The river is
  forecast to fall below flood stage by Wednesday morning.
* Impact:  At 9.0 feet...County Road 372 will begin flooding near this
  height.

&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/09  06/10  06/11  06/12  06/13

Black River
  Annapolis        8.0    4.16       4.5    8.2    6.5    5.6    5.1


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$

MOC113-092258-
/O.NEW.KLSX.FL.W.0162.200611T1330Z-200615T1200Z/
/OMNM7.1.ER.200611T1330Z.200612T0000Z.200614T0000Z.NO/
1200 PM CDT Mon Jun 8 2020

* At 11:30 AM Monday the stage was 21.9 feet.
* Flood stage is 24.0 feet.
* The river is forecast to rise above flood stage by Thursday morning
  and to crest near 24.6 feet by Thursday evening. The river is 
  forecast to fall below flood stage by Saturday evening.
* Impact:  At 24.5 feet...Extensive left bank agricultural flooding 
  develops upstream of the gage.  A utility road is flooded along the
  Old Monroe levee along the left bank upstream of the gage.

&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/09  06/10  06/11  06/12  06/13

Cuivre River
  Old Monroe      24.0   21.85      21.7   21.7   23.9   24.6   24.3


&&


LAT...LON 3892 9081 3894 9070 3892 9070 3890 9080




$$

MOC111-092258-
/O.NEW.KLSX.FL.W.0163.200611T0752Z-200614T0824Z/
/EWNM7.1.ER.200611T0752Z.200612T0000Z.200613T0224Z.NO/
1200 PM CDT Mon Jun 8 2020

* At 11:30 AM Monday the stage was 4.0 feet.
* Flood stage is 11.0 feet.
* The river is forecast to rise above flood stage by early Thursday 
  morning and to crest near 13.9 feet by Thursday evening. The river 
  is forecast to fall below flood stage by Friday before midnight.


&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/09  06/10  06/11  06/12  06/13

North Fabius River
  Ewing           11.0    3.97       4.0    6.8   12.1   13.4    9.5


&&


LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154




$$

MOC111-092258-
/O.NEW.KLSX.FL.W.0164.200610T2020Z-200614T0124Z/
/EWMM7.1.ER.200610T2020Z.200612T0000Z.200612T1924Z.NO/
1200 PM CDT Mon Jun 8 2020

* At 11:30 AM Monday the stage was 3.5 feet.
* Flood stage is 12.0 feet.
* The river is forecast to rise above flood stage by Wednesday 
  afternoon and to crest near 15.8 feet by Thursday evening. The 
  river is forecast to fall below flood stage by Friday early 
  afternoon.
* Impact:  At 15.7 feet...Right bank overflows upstream of bridge near
  the gage.

&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/09  06/10  06/11  06/12  06/13

Middle Fabius River
  Ewing           12.0    3.48       3.5    9.1   15.0   14.1    8.6


&&


LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162




$$

MOC127-092258-
/O.NEW.KLSX.FL.W.0165.200610T0421Z-200613T1720Z/
/TAYM7.1.ER.200610T0421Z.200611T0600Z.200612T1120Z.NO/
1200 PM CDT Mon Jun 8 2020

* At 11:30 AM Monday the stage was 2.5 feet.
* Flood stage is 9.5 feet.
* The river is forecast to rise above flood stage by tomorrow late 
  evening and to crest near 13.4 feet by early Thursday morning. The 
  river is forecast to fall below flood stage by Friday morning.
* Impact:  At 13.0 feet...Marion County Road 301 will be flooded north
  of County Road 150 near this height.

&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/09  06/10  06/11  06/12  06/13

South Fabius River
  Taylor           9.5    2.55       2.2   10.3   12.7    9.4    4.6


&&


LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
      3989 9176                       



$$

MOC027-151-092258-
/O.CON.KLSX.FL.W.0154.000000T0000Z-200613T1251Z/
/CMSM7.1.ER.200604T1757Z.200606T1229Z.200612T0051Z.NO/
1200 PM CDT Mon Jun 8 2020

The Flood Warning continues for
  the Missouri River near Chamois
* until Saturday morning.
* At  7:15 AM Monday the stage was 17.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 18.6 feet by Wednesday evening,
  then fall below flood stage Thursday evening.
* Impact:  At 17.0 feet...Flood Stage:  Lower lying bottom land begins
  to flood.

&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/09  06/10  06/11  06/12  06/13

Missouri River
  Chamois         17.0   17.40      15.6   17.8   18.2   15.8   13.9


&&


LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
      3864 9198                       



$$

MOC073-139-092258-
/O.CON.KLSX.FL.W.0136.000000T0000Z-200614T1100Z/
/GSCM7.1.ER.200527T1536Z.200529T1045Z.200612T2300Z.NO/
1200 PM CDT Mon Jun 8 2020

The Flood Warning continues for
  the Missouri River at Gasconade
* until Sunday morning.
* At 10:00 AM Monday the stage was 24.0 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 25.4 feet by early Thursday 
  morning, then fall below flood stage Friday evening.
* Impact:  At 24.5 feet...Southern portions of Old Rock Road and 
  Twisters Road south of Rhineland begin flooding near this height.

&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/09  06/10  06/11  06/12  06/13

Missouri River
  Gasconade       22.0   24.00      22.7   24.0   25.2   23.1   20.9


&&


LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
      3873 9164                       



$$

MOC073-139-092258-
/O.CON.KLSX.FL.W.0155.000000T0000Z-200614T0200Z/
/HRNM7.1.ER.200604T2352Z.200605T2245Z.200612T2000Z.NO/
1200 PM CDT Mon Jun 8 2020

The Flood Warning continues for
  the Missouri River at Hermann
* until Saturday evening.
* At 11:30 AM Monday the stage was 21.7 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 23.0 feet by early Thursday 
  morning, then fall below flood stage Friday afternoon.
* Impact:  At 21.0 feet...Minor flooding of cropland begins...
  particularly just north of the Highway 19 bridge along the Loutre 
  River.

&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/09  06/10  06/11  06/12  06/13

Missouri River
  Hermann         21.0   21.68      20.5   21.5   22.9   21.5   20.2


&&


LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
      3872 9150                       



$$

MOC183-189-092258-
/O.CON.KLSX.FL.W.0160.000000T0000Z-200614T0000Z/
/SCLM7.1.ER.200605T1950Z.200606T1930Z.200612T1800Z.NO/
1200 PM CDT Mon Jun 8 2020

The Flood Warning continues for
  the Missouri River at St. Charles
* until Saturday evening.
* At 11:30 AM Monday the stage was 25.1 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 25.5 feet by Thursday evening, 
  then fall below flood stage Friday early afternoon.
* Impact:  At 25.0 feet...The right bank downstream overflows, 
  flooding agricultural bottomland.  Near this stage, Missouri Route 
  H at Island Road will be closed in both directions.

&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/09  06/10  06/11  06/12  06/13

Missouri River
  St. Charles     25.0   25.15      24.4   23.6   25.1   25.2   24.1


&&


LAT...LON 3891 9033 3886 9018 3881 9017 3859 9072
      3865 9078                       



$$
1 follow-up statement
010 
WGUS83 KLSX 091500
FLSLSX
Flood Statement
National Weather Service St Louis MO
959 AM CDT Tue Jun 9 2020

...The flood warning is cancelled for the following rivers in 
Missouri...

 
                 Black River near Annapolis
                 

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-091529-
/O.CAN.KLSX.FL.W.0161.000000T0000Z-200611T1930Z/
/ANNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
959 AM CDT Tue Jun 9 2020

The Flood Warning is cancelled for
  the Black River near Annapolis.
* At  9:15 AM Tuesday the stage was 4.3 feet.
* Flood stage is 8.0 feet.
* The river will crest below flood stage at 7.5 feet after midnight 
  tonight.


&&
                   Fld   Latest               7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/10  06/11  06/12  06/13  06/14

Black River
  Annapolis        8.0    4.27       7.3    5.7    5.1    4.7    4.4

&&

LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 8, 6:24 AM CDT, 5 hours 36 minutes earlier.

Area forecast discussion, Jun 8, 6:24 AM CDT, 5 hours 36 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
624 AM CDT Mon Jun 8 2020

.SHORT TERM...  (Through Late Tuesday Afternoon)
Issued at 421 AM CDT Mon Jun 8 2020

The main forecast issue continues to be the heavy rainfall
associated with the remnants of Tropical Storm Cristobal that will
affect the region beginning late this afternoon.

In the short term, it will be another hot day across the region, but
highs will be a bit lower than the past couple of days due to the
increasing mid and high clouds associated with T.S. Cristobal. Highs
will be in the mid 80s to low 90s. Otherwise, most of the day will
remain dry.

As the upper ridge begins to slide to the east today, this will
allow Cristobal to make northward progress towards the forecast
area. The latest NHC track has "Cristobal" tracking a bit further
to the east with it passing between COU and STL Tuesday morning,
then moving out by late Tuesday afternoon. GEFS QPF plumes and
WPC guidance continue to show that the majority of the rain will
fall between 06Z and 18Z Tuesday. The GEFS plumes also are
beginning to cluster with the majority of the members between 1.5
and 3.5 inches for KCOU, between 3.5 and 5 inches for KIRK, and at
KSTL between two tenths of an inch and an inch, so there could be
a fairly sharp delineation between less than an inch and 3 inches
from east to west across the forecast area. So with the consensus
of guidance having the heaviest QPF on the western side of the
storm track, will keep the Flash Flood Watch in effect for
portions of southern and central Missouri tonight through the day
on Tuesday.

As for winds with this system, the highest wind gusts will be over
our Illinois counties with majority of models in Bufkit indicating
momentum transfer will bring down gusts to the surface up to 40 mph
in this area, especially Tuesday afternoon. Also, could see
scattered strong to severe storms on Tuesday, mainly in Illinois
with the main threat being a few brief tornadoes possible.

Byrd

.LONG TERM...  (Tuesday Night through Sunday)
Issued at 421 AM CDT Mon Jun 8 2020

By Tuesday night, as "Cristobal" lifts northeastward away from
region, an upper level closed low/associated surface low over the
Central Plains will begin to lift out towards the Great Lakes
region, dragging a cold front through the region. So will have
lingering showers, mainly along and north of the I-70 corridor
through Wednesday morning before tapering off.

Otherwise, cooler and drier air will move into the region with
temperatures near or slightly below normal for the remainder of the
forecast period.

Byrd
&&

.AVIATION...  (For the 12z TAFs through 12z Tuesday Morning)
Issued at 618 AM CDT Mon Jun 8 2020

VFR flight conditions will persist through the first half of the
forecast period with increasing mid and high clouds as remnants
of Tropical Storm Cristobal move northward towards forecast area.
As the rain shield slides northward into forecast area, will see
ceilings/visibilities lower to MVFR/IFR after 06z Tuesday for
sites along I-70 corridor, while KUIN will remain VFR through
forecast period. Otherwise, winds will persist from the east to
southeast, becoming gusty in the St. Louis metro area after 07z
Tuesday.

Byrd
&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     91  74  87  64 /   5  80 100  50
Quincy          88  71  80  61 /   0  70 100  50
Columbia        88  70  84  59 /   0 100 100  40
Jefferson City  89  71  86  60 /   5 100 100  40
Salem           90  74  85  67 /   0  50 100  60
Farmington      86  73  87  60 /  20 100  90  40

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from late tonight through Tuesday evening for
     Audrain MO-Boone MO-Callaway MO-Cole MO-Gasconade MO-Knox
     MO-Lewis MO-Marion MO-Moniteau MO-Monroe MO-Osage MO-Ralls
     MO-Shelby MO.

     Flash Flood Watch from this evening through Tuesday evening for
     Crawford MO-Iron MO-Madison MO-Reynolds MO.

IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 8, 4:40 AM CDT, 7 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
440 AM CDT Mon Jun 8 2020

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
440 AM CDT Mon Jun 8 2020

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

There is a chance of thunderstorms for parts of the area late this
afternoon through tonight. Heavy rainfall will move into the region,
especially across portions of southern and central Missouri. A Flash
Flood Watch is in effect tonight for this area.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The chance of thunderstorms continues through Tuesday evening. There
may be scattered strong to severe storms on Tuesday with the primary
threat being brief tornadoes. Heavy rainfall of 1 to 3 inches with
locally higher amounts is expected through Tuesday. A Flash Flood
Watch is in effect through Tuesday for parts of eastern and central
Missouri.

Maximum sustained winds of 25 mph with gusts up to 40 mph are
expected on Tuesday, mainly for southeast Missouri and west central
and southwest Illinois.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report rainfall amounts in excess of an
inch or any flooding, if observed, to the National Weather Service.

Byrd

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 12:00 PM CDTRiver Flood WarningLSXLincoln34 hr
Jun 8, 12:00 PM CDTRiver Flood WarningLSXLewis66 hr
Jun 8, 12:00 PM CDTRiver Flood WarningLSXLewis42 hr
Jun 8, 12:00 PM CDTRiver Flood WarningLSXMarion56 hr
Jun 8, 12:08 PM CDTRiver Flood WarningLSXMarion5 days
Jun 8, 12:08 PM CDTRiver Flood WarningLSXMarion6 days
Jun 8, 12:08 PM CDTRiver Flood WarningLSXRalls6 days
Jun 8, 12:08 PM CDTRiver Flood WarningLSXCole71 hr
Jun 8, 12:08 PM CDTRiver Flood WarningLSXMarion47 hr
Jun 8, 12:08 PM CDTRiver Flood WarningLSXCole, Osage71 hr
Jun 8, 12:08 PM CDTRiver Flood WarningLSXMonroe65 hr

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.